Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 4, NWS Jacksonville, FL

February 13, 20165 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Feb 13, 2016, 6:31 PM EST for 5 counties in Florida. It took effect at Feb 14, 2016, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2016, 6:31 PM EST (23:31 UTC)
In effect from
Feb 14, 2016, 4:00 AM EST
Expired
Feb 14, 2016, 8:29 AM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS72 KJAX 132331
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EST SAT FEB 13 2016


FLZ020>023-030-031-035-036-141400-
/O.NEW.KJAX.FR.Y.0004.160214T0900Z-160214T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE
631 PM EST SAT FEB 13 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY. 

* TEMPERATURE...LOWS IN THE LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
933 
WWUS72 KJAX 141329
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 AM EST SUN FEB 14 2016


FLZ020>023-030-031-035-036-141430-
/O.CAN.KJAX.FR.Y.0004.000000T0000Z-160214T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER...
STARKE...TRENTON...GAINESVILLE
829 AM EST SUN FEB 14 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FROST ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Feb 13, 1:51 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 13, 1:51 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
151 PM EST SAT FEB 13 2016

.SHORT TERM...TONIGHT...CLEAR AND COOL CONDITIONS TODAY AS HIGH
PRESSURE BUILDS IN FROM THE NW. PRESSURE GRADIENT WILL SLOWLY
DECREASE TONIGHT WITH WINDS DROPPING OVER INLAND AREAS. THIS WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S OVER SE GA AND THE
SUWANNEE VALLEY. A LIGHT BRIEF FREEZE WILL BE POSSIBLE IN THOSE
AREAS WITH PATCHY INLAND FROST EARLY SUNDAY MORNING. WINDS WILL
STAY UP AND BECOME ONSHORE ALONG THE COAST TONIGHT WITH TEMPERATURES
IN THE UPPER 30S/LOWER 40S NEAR THE WATER.

SUNDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL MOVE TO THE
MID-ATLANTIC STATES ON SUNDAY AND OFF THE EAST COAST MONDAY. AN
INVERTED TROUGH WILL FORM ALONG THE SE COAST WITH INCREASING NE
WINDS AND MOISTURE IN THE LOW LEVELS ON SUNDAY. THERE WILL BE A
CHANCE OF COASTAL SHOWERS LATE SUNDAY THROUGH MONDAY. TEMPERATURES
WILL RISE TO ABOVE NORMAL ON MONDAY AS INVERTED TROUGH BREAKS
DOWN AND WINDS VEER AROUND TO THE SOUTH. HIGHS WILL RANGE FROM THE
LOW 50S NORTH TO LOW 60S SOUTH ON SUNDAY...WARMING INTO UPPER 60S
AND LOWER 70S MONDAY AFTERNOON.

.LONG TERM...A SERIES OF SHORT WAVES WILL MOVE THROUGH THE BASE OF
THE UPPER LEVEL TROUGH THROUGH TUESDAY DRIVING A FRONTAL BOUNDARY
ACROSS THE REGION. THIS FRONTAL BOUNDARY SHOULD GIVE US A QUICK SHOT
OF RAIN ON TUESDAY. AFTER THAT THE UPPER FLOW BECOMES MORE ZONAL AND
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION. THIS HIGH SHOULD
BRING A NORTHEASTERLY FLOW PATTERN ACROSS THE REGION INTO FRIDAY. AS
THE HIGH MOVES OFFSHORE WINDS WILL BECOME SOUTHERLY HEAD OF THE NEXT
FRONTAL SYSTEM AND A DRY FRONT WILL MOVE ACROSS THE FORECAST AREA
NEXT SUNDAY.

OVERALL TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FOR THE NEXT WEEK
AND OTHER THAN TUESDAY CHANCES OF PRECIPITATION WILL BE BELOW NORMAL.

&&

.AVIATION...CLEAR SKIES WITH DECREASING WINDS EXPECTED THROUGH
TONIGHT. STRATOCUMULUS WILL INCREASE ALONG THE EAST COAST EARLY
SUNDAY MORNING AFTER 10Z WITH MVFR CIGS POSSIBLE.

&&

.MARINE...HIGH PRESSURE TO THE NORTH AND INVERTED TROUGH FORMING
OVER THE WATERS WILL PRODUCE NE WINDS TONIGHT AND SUNDAY WITH A
GRADUAL DECREASE IN WIND SPEEDS AND SEAS. WILL STILL GO WITH SCEC
HEADLINE FOR TONIGHT. WINDS WILL VEER AROUND TO SOUTH ON MONDAY AS
HIGH AND TROUGH WEAKEN. A COLD FRONT WILL MOVE ACROSS THE WATERS
BRINGING RAIN MONDAY NIGHT AND EARLY TUESDAY MORNING AS WINDS
SHIFT TO THE NW. ADVISORY CONDITIONS POSSIBLE OFFSHORE MONDAY
NIGHT AND TUESDAY.

RIP CURRENTS: LOW RISK BECOMING MODERATE ON SUNDAY AS WINDS
BECOME ONSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  31  55  42  70 /   0   0  10  20
SSI  35  52  44  65 /   0  10  30  10
JAX  36  57  47  71 /   0  10  30  20
SGJ  40  59  52  70 /   0  20  20  20
GNV  34  63  47  72 /   0   0  10  10
OCF  37  66  50  74 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

ZIBURA/SANDRIK/GUILLET
Hazardous weather outlook, Feb 13, 2:28 PM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EST SAT FEB 13 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-140900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
228 PM EST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS AN ELEVATED FIRE DANGER OVER INLAND AREAS THIS AFTERNOON
DUE TO BREEZY WINDS AND LOW HUMIDITY.

A LIGHT INLAND FREEZE WITH PATCHY FROST IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.